I Would Like To Get To The Main Part of Our Monthly Genealogy Program 15 Minutes Earlier From Now On

Hi Everyone!

For those of you that have attended any of our monthly genealogy programs in the past, you may be aware of the following timeline of events I have followed:

  • Program starts at 7:30 PM
  • We have introductions of new participants
  • I review my “handout” package for the program
  • Take any general Q & A from those in attendance
  • Main part of the program, either speaker or breakout groups, starts between 8:00 to 8:15 PM
  • We end the program between 9:15 to 9:30 PM

It has been suggested that it would be more beneficial if I were to reduce the time I have spent on reviewing the Handout material in order to get to the main part of the program a little quicker.  This would allow more un-rushed time at the end for participants to intermingle, talk to the speaker or talk to me.

It does seem like a good idea to consider reducing time spent on the handouts for the simple reason that the handouts are a PDF file as part of the blog and participants can spend more productive time themselves reviewing the handout on their own time.

It makes sense to me!

So my plan going forward on the evening of our program night is the following:

  • Program starts at 7:30 PM
  • Introduction of new participants
  • Brief review of only some of the programs that will be occurring in the area for other groups and societies and for our own next month’s program.
  • Take any general Q & A from those in attendance
  • Start the main part of the evening program by 7:45 PM or no later than 8:00 PM.

That should give everyone more time at the end of the program to interact at a more leisurely pace.  It will also allow those that want to get home a little earlier to be able to do so!

I have often found myself at 9:30 trying to begin cleaning up, interacting with the speaker and interacting with those having questions for me.  It has honestly felt too rushed and I have not been able to provide full attention to those still in attendance.

Giving us back those additional 15 minutes should make the end of the night a lot less hurried.

I am always available to take any questions on the handout material any time after it has been read at a more leisurely pace.  So I do not feel the need to cover everything in a hurried manner during the evening.

I have actually started doing this process during our March and April programs and it does seem to be working quite well.

I just wanted to make this a little more official by letting everyone know my intentions via this blog post.

I hope everyone will feel OK with this new target goal of getting to the main part of our program by 7:45 to 8:00 PM rather than 8:00 to 8:15 PM.

Even though I do enjoy talking to everyone present about anything genealogy, I will not feel offended by reducing my talk time on the handouts by 15 minutes in order to make things a little less hectic at the end of the evening!!!

Thanks as always for the feedback.

Tony Kierna
Genealogy Coordinator
Schaumburg Township District Library

About these ads

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s